The Diabetes Forum Support Community For Diabetics Online banner
1 - 1 of 1 Posts

·
Registered
Joined
·
90 Posts
Honestly, Metformin CAN cause low blood sugars. It is unusual, but it can happen. If you go too low, be sure to contact your health care provider.

Sources:
Metformin and Blood Sugar
Can metformin alone cause hypoglycemia? - Metformin Questions - Ask a Pharmacist on Everyday Health - EverydayHealth.com
Metformin: MedlinePlus Drug Information

Of specific interest is this:
Metformin is not likely to cause hypoglycemia when used alone. This is based on the way it works. Diabetes medications are more likely to cause hypoglycemia when they work by increasing the amount of insulin the body produces. However, metformin may cause hypoglycemia under certain circumstances. This includes not eating enough food or missing meals, exercising too much and not eating enough to cover the exercise, and consuming alcohol.
I hope that helps a bit.
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top